MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036128300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Stroke/CVA (1770); Loss of Vision (2139); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.The event description indicates the adverse event was possibly related to the target device.Based on the additional information received, the device was in good condition prior to use and was prepared as per the dfu.In the physician's opinion, the device performed as intended and there was no allegation of a device malfunction.A probable cause of anticipated procedural complication will be assigned to this event.This appears to be an event where a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the directions for use, product labeling and/or risk documentation files.This is 2 of 2 reports.
 
Event or Problem Description
It was reported that the patient had right occipital ischemic stroke and loss of vision on the left eye post procedure on (b)(6) 2024 as the initial procedure was successfully completed on (b)(6) 2024.The patient was hospitalized and was treated with the medication (aspirin) as no medical intervention was required.The outcome of this adverse event was resolved, with sequelae.Per the medical record, the patient has right-sided hemianopia but otherwise no other deficits are known.From a medical opinion perspective, the cause of the stroke post procedure was unknown etiology-possibly acute cocaine vasculopathy, clot dislodgement from aneurysm into the pca, impeded flow in the vessels surrounding the target aneurysm related to the index treatment.In physician¿s opinion, the subject device performed as intended and there were no allegations against it.
 
Additional Manufacturer Narrative
B1 adverse event: corrected- no 'adverse event' b2 outcomes attributed to ae: corrected ¿ no ¿hospitalization-initial or prolonged¿ - no ¿other serious (important medical events)¿ f10/h6 device code grid: corrected to ¿no apparent adverse event¿ clinical signs code grid: corrected to ¿no clinical signs, symptoms or conditions¿.Health impact code grid: corrected to ¿no health consequences or impact.Conclusion code grid: corrected to no 'conclusion not yet available'.B5 executive summary: updated.Based on the additional information received from safety on 17-dec-2024 that the site also updated the relatedness section and according to this update, this event was not related to subject device.This is consistent with the results of cec adjudications.In physician¿s opinion, the subject coil device performed as intended and there was no allegation against the subject coil device.Therefore, based on this review, this event does not meet reporting criteria anymore for the corresponding device and the reportability will be changed from reportable to non-reportable with new awareness date of 17-dec-2024.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the patient had right occipital ischemic stroke and loss of vision on the left eye post procedure on (b)(6) 2024 as the initial procedure was successfully completed on (b)(6) 2024.The patient was hospitalized and was treated with the medication (aspirin) as no medical intervention was required.The outcome of this adverse event was resolved, with sequelae.Per the medical record, the patient has right-sided hemianopia but otherwise no other deficits are known.From a medical opinion perspective, the cause of the stroke post procedure was unknown etiology-possibly acute cocaine vasculopathy, clot dislodgement from aneurysm into the pca, impeded flow in the vessels surrounding the target aneurysm related to the index treatment.In physician¿s opinion, the subject device performed as intended and there were no allegations against it.Update: based on the additional information received from safety on 17-dec-2024 that the site also updated the relatedness section and according to this update, this event was not related to subject device.This is consistent with the results of cec adjudications.In physician¿s opinion, the subject coil device performed as intended and there was no allegation against the subject coil device.Therefore, based on this review, this event does not meet reporting criteria anymore for the corresponding device and the reportability will be changed from reportable to non-reportable with new awareness date of 17-dec-2024.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20659145
Report Number3008881809-2024-00538
Device Sequence Number18202078
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public(01)07613327004649(17)261008(10)24564109
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM0036128300
Device Lot Number24564109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age52 YR
Patient SexUnknown
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite